Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 106, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 24, 2007, 10:42 PM CDT for Clay County, Overton County, Pickett County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2007, 10:42 PM CDT (03:42 UTC)
- Expired
- Aug 24, 2007, 11:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 115 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2882 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 250342 SVROHX TNC027-133-137-250415- /O.NEW.KOHX.SV.W.0106.070825T0342Z-070825T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1042 PM CDT FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLAY COUNTY IN TENNESSEE... NORTHERN OVERTON COUNTY IN TENNESSEE... WESTERN PICKETT COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF BYRDSTOWN... * UNTIL 1115 PM CDT * AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 13 MILES WEST OF BYRDSTOWN...OR ABOUT 9 MILES EAST OF CELINA...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHWEST OF BYRDSTOWN BY 1115 PM CDT... LAT...LON 3659 8547 3641 8543 3644 8510 3666 8515 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 9:57 PM CDT, 45 minutes earlier.
Area forecast discussion, Aug 24, 9:57 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 957 PM CDT FRI AUG 24 2007 .UPDATE...AREA OF SCATTERED THUNDERSTORMS, THAT DEVELOPED EARLIER THIS EVENING OVER PARTS OF MIDDLE TENNESSEE, IS PERSISTING. IT APPEARS THAT A LOW LEVEL SPEED CONVERGENCE BOUNDARY, COUPLED WITH A TONGUE OF INCREASED ATMOSPHERIC MOISTURE (ARCING UP FROM NORTHEAST MISSISSIPPI), IS COMBINING TO CREATE THESE STORMS. IN ADDITION, THUNDERSTORMS ARE BUILDING INTO AN AREA OF DRIER AIR ALOFT AND HAS BEEN LEADING TO SOME VERY WINDY DOWNBURSTS WITH SOME OF THESE STORMS. SOME OF THE STORMS HAVE ALSO BEEN PRODUCING HAIL. WILL MENTION GUSTY WIND AND HAIL POTENTIAL IN ZFP TEXT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 78 96 71 93 / 40 20 20 10 CLARKSVILLE 74 94 68 92 / 10 20 20 10 CROSSVILLE 71 90 67 85 / 20 30 30 20 COLUMBIA 76 96 71 94 / 40 20 20 20 LAWRENCEBURG 75 97 71 94 / 40 20 20 20 WAVERLY 74 95 69 93 / 10 20 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Aug 24, 5:30 AM CDT, 17 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI AUG 24 2007 TNZ005>009-022>030-056>062-075-093>095-251030- BEDFORD-BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON- HUMPHREYS-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-PERRY- ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-WAYNE-WILLIAMSON- WILSON- 530 AM CDT FRI AUG 24 2007 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT... HEAT ADVISORY HEAT INDEX READINGS THIS AFTERNOON WILL APPROACH 105 DEGREES... MAINLY FROM NASHVILLE WESTWARD. THIS WILL BE STRESSFUL FOR SOME... ESPECIALLY THE ELDERLY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TNZ010-011-031>034-063>066-077>080-251030- CANNON-CLAY-COFFEE-CUMBERLAND-DEKALB-FENTRESS-GRUNDY-JACKSON-OVERTON- PICKETT-PUTNAM-VAN BUREN-WARREN-WHITE- 530 AM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
In the hours before
Local storm report, Aug 24, 7:51 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
751 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 2 SW MCMINNVILLE 35.67N 85.80W
08/24/2007 E0.88 INCH WARREN TN AIRPLANE PILOT
SPOTTER REPORTS NICKEL SIZE HAIL 2 SW OF MCMINNVILLE
ALONG HWY 55.
&&
WEKLocal storm report, Aug 24, 9:59 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
959 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 1 SSW MANCHESTER 35.46N 86.09W
08/24/2007 COFFEE TN TRAINED SPOTTER
SPOTTER REPORTS ROOF DEBRIS ALONG I-24 AT EXIT 114,
VERIFIED BY SHERIFF DISPATCHER. SEVERAL BUILDINGS WITH
ROOF DAMMAGE.
&&
WEKLocal storm report, Aug 24, 10:00 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1000 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL SHELBYVILLE 35.49N 86.45W
08/24/2007 E0.75 INCH BEDFORD TN TRAINED SPOTTER
SPOTTER REPORTS HIGH WINDS AND PENNY SIZE HAIL,
&&
WEKLocal storm report, Aug 24, 10:04 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1004 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM TSTM WND DMG 7 E FAIRVIEW 35.98N 87.00W
08/24/2007 WILLIAMSON TN BROADCAST MEDIA
LOCAL TV STATION REPORTS HWYS 100 AND 96 CLOSED DUE TO
TREES DOWN AT INTERSECTION.
&&
WEKThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 9:37 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 33 min |
| Aug 24, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 35 min |
| Aug 24, 9:56 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 34 min |
| Aug 24, 10:37 PM CDT | Areal Flood Advisory | OHX | Rutherford | 3 hr |
| Aug 25, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.